Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 130, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2002, 7:32 PM MDT for Guadalupe County, New Mexico. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2002, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 15, 2002, 8:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:50 PM MDT | Hail 0.75 | Santa Rosa, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS55 KABQ 160132
SVRABQ
NMC019-160230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT MON JUL 15 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 830 PM MDT
* AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CUERVO...OR ABOUT 19
MILES NORTHEAST OF SANTA ROSA...MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR SANTA ROSA AT 755 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3514 10434 3522 10452 3497 10491 3462 10489
3461 10448What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:42 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 3:42 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT MON JUL 15 2002 ANOTHER ACTIVE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED STATE WIDE AGAIN. EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS...HOWEVER SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. AS FAR AS THE NEXT FEW DAYS...EXPECT MUCH OF THE SAME...HOWEVER WITH TIME THE UPR LVL RDG IS PROGD TO BECOME SQUASHED UNDER A SERIES OF WVS MOVING THROUGH THE FLOW NORTH OF THE AREA. AS THIS HAPPENS MID AND UPR LVL FLOW PATTERN TO BECOME MORE NORTHEASTERLY AND WITH TIME LOW LEVEL FLOW SHOULD ALLOW FOR INCREASING DWPTS. SO NOT REAL CHANGES EXPECTED THROUGH THE EXTENDED FROM WHAT WE HAVE ALREADY SEEN EACH AFTERNOON. THE EAST MAY BEGIN TO SEE A SLIGHT DECREASE IN ACTIVITY AS WITH TIME THE STEERING FLOW WILL TAKE THUNDERSTORMS AWAY FROM THAT AREA RATHER THAN INTO IT. HAVE REFLECTED THIS IN THE ZONES. ABQ BB 068/095 068/094 067 16433 SAF BB 058/091 058/092 059 16443 TCC BB 065/094 065/095 066 16333 .ABQ...NONE. MARTIN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.